W. M. B. Dukes - On a Unimodality Conjecture in Matroid Theory

dmtcs:307 - Discrete Mathematics & Theoretical Computer Science, January 1, 2002, Vol. 5 - https://doi.org/10.46298/dmtcs.307
On a Unimodality Conjecture in Matroid TheoryArticle

Authors: W. M. B. Dukes 1

  • 1 School of Theoretical Physics [Dublin]

A certain unimodal conjecture in matroid theory states the number of rank-r matroids on a set of size n is unimodal in r and attains its maximum at r=\lfloor n/2 \rfloor . We show that this conjecture holds up to r=3 by constructing a map from a class of rank-2 matroids into the class of loopless rank-3 matroids. Similar inequalities are proven for the number of non-isomorphic loopless matroids, loopless matroids and matroids.


Volume: Vol. 5
Published on: January 1, 2002
Imported on: March 26, 2015
Keywords: Rank-3 matroids,Matroid Theory,Unimodality Conjecture,Rank-2 matroids,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

1 Document citing this article

Consultation statistics

This page has been seen 285 times.
This article's PDF has been downloaded 235 times.